Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Jackson, KY

June 10, 2008Elliott County, Morgan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2008, 2:19 AM EDT for Elliott County, Morgan County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 2:19 AM EDT (06:19 UTC)
Expired
Jun 10, 2008, 2:45 AM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Elliott County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:25 AM EDTTSTM WND DMGWest Liberty, KYSEVERAL 2 TO 3 INCH TREE LIMBS DOWN ON DYE LANE AND WELLS HILL LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 100619
SVRJKL
KYC063-175-100645-
/O.NEW.KJKL.SV.W.0113.080610T0619Z-080610T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
219 AM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 245 AM EDT

* AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COTTLE...OR 3 MILES
  SOUTHEAST OF WEST LIBERTY...AND MOVING NORTHEAST AT 39 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELAMTON...LENOX...LICK BRANCH AND DINGUS BY 225 AM EDT...
  STEELE...ELKFORK...CROCKETT AND JEPTHA BY 230 AM EDT...
  LITTLE SANDY AND MOON BY 235 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3794 8335 3824 8311 3820 8306 3821 8300
      3818 8297 3817 8290 3811 8288 3803 8300
      3798 8300 3789 8308 3789 8312 3786 8315
TIME...MOT...LOC 0619Z 213DEG 34KT 3790 8322

$$

WJM
2 follow-up statements
000 
WWUS53 KJKL 100635
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
235 AM EDT TUE JUN 10 2008

KYC063-175-100645-
/O.CON.KJKL.SV.W.0113.000000T0000Z-080610T0645Z/
ELLIOTT KY-MORGAN KY-
235 AM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EASTERN MORGAN AND ELLIOTT COUNTIES...

AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CROCKETT...OR NEAR
SANDY HOOK...MOVING NORTHEAST AT 39 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ISONVILLE AND SANDY HOOK BY 240 AM EDT...
  NEWFOUNDLAND...CULVER...6 MILES SOUTH OF BRUIN AND 7 MILES
  SOUTHEAST OF STARK BY 245 AM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3794 8335 3824 8311 3820 8306 3821 8300
      3818 8297 3817 8290 3811 8288 3803 8300
      3798 8300 3789 8308 3789 8312 3786 8315
TIME...MOT...LOC 0635Z 213DEG 34KT 3803 8311

$$

SCHOETTMER
000 
WWUS53 KJKL 100646
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EDT TUE JUN 10 2008

KYC063-175-100656-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-080610T0645Z/
ELLIOTT KY-MORGAN KY-
246 AM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORGAN AND ELLIOTT
COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3794 8335 3824 8311 3820 8306 3821 8300
      3818 8297 3817 8290 3811 8288 3803 8300
      3798 8300 3789 8308 3789 8312 3786 8315
TIME...MOT...LOC 0635Z 213DEG 34KT 3803 8311

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:46 AM EDT, 33 minutes earlier.

Area forecast discussion, Jun 10, 1:46 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
146 AM EDT TUE JUN 10 2008

.SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED

ONGOING SEVERE CONVECTION OVERHEAD ATTM WITH ADDITIONAL STORMS LINING
UP IN TENN TO ADVANCE THRU THE AREA. THIS PREFRONTAL ACTIVITY IN VERY
UNSTABLE AIR WITH DWPTS IN THE 60S AND IN SPITE OF THE LATE NIGHT
HOUR. GFS HAS THE CURRENT ACTIVITY IN HAND AND THE LATEST MODEL RUN
IS CONSISTENT WITH THE PREVIOUS FCST WITH ONLY MINOR TWEAKS TO THE
GRIDS. RIDGE ALONG THE SOUTH ATLANTIC COAST CONTINUES TO YIELD AND
THE COLD FNT IS ADVANCING THRU THE CORN BELT WITH THE ACTUAL FNT
ALONG A LINE FROM BAY CITY MI TO GARY IN TO JUST EAST OF STL. FNT
SHOULD PASS THRU ERN KY BY MIDDAY BUT SKY AND PCPN WILL BE SLOW TO
CLEAR AND EXPECT ADDITIONAL PCPN UNTIL LATE IN THE AFTERNOON. HIGH
PRESS BUILDS IN BEHIND THE FNT AND WILL GIVE THE COAL FIELDS SUNNY WX
FOR WED ALTHOUGH TEMPS WILL RETURN TO MORE NORMAL VALUES WITH HIGHS
IN THE MID TO UPPER 80S. WITH THE HIGH PRESS FIRMLY ENTRENCHED OVER
THE AREA WED NITE...EXPECT CLEAR SKIES AND CALM WINDS WHICH WILL
PROMOTE ANOTHER NITE WITH A DECENT RIDGE/VALLEY SPLIT TO OVERNITE
LOWS.

.LONG TERM.../THURSDAY THROUGH MONDAY/

GFS/ECWMF/CANADIAN/NOGAPS SHOW VARYING DEGREES OF NORTHWEST FLOW
BEHIND A SHORTWAVE ENTERING OUR VICINITY LATE SAT (ROUGHLY)...AND
THAT AFTER TEMPORARILY REBUILDING THE RIDGE DURING THE LATTER HALF
OF THE WORK WEEK. 00Z AND 12Z ECMWF ARE CURRENTLY OUTLIERS WITH A
HIGHER AMPLITUDE PATTERN THOUGH THE 12Z RUN DID WAVER A BIT WITH A
WEAKER RIDGE FOR THE SHORTWAVE TO PUNCH THROUGH...WHICH IT DOES BY
12Z SUN. CHANCE OF THUNDER TO BE FAIRLY PERSISTENT UNTIL NORTHWEST
FLOW KICKS IN PROBABLY LATE ON SAT. GENERALLY COOLER/DRIER ONCE THAT
OCCURS BUT HOW MUCH COOLER IS MUCH IN QUESTION. MOST GFS ENSEMBLE
MEMBERS SHOW THE SHORTWAVE DIGGING MORE THAN THE 12Z GFS OPERATIONAL
RUN AND THEIR TEMPERATURES ARE ACCORDINGLY LOWER. MAX TEMPERATURES
CLOSE TO 80 LIKE MEX SHOWS MIGHT BE MORE ACCURATE THAN THOUGHT AT
FIRST. WILL WAIT ANOTHER DAY AND SEE IF THIS TREND STICKS.

&&

.AVIATION.../00Z TO 24Z/

ISOLATED THUNDERSTORMS REMAIN OVER THE REGION AS INSTABILITY AND A
WEAK SW/V ROTATING AROUND THE WESTERN ATLANTIC RIDGE INTERACT...THOUGH
SO FAR THEY HAVE NOT IMPACTED THE TAF SITES. ADDITIONAL CONVECTION
OVER MIDDLE TN AND CENTRAL KY COULD POSSIBLY AFFECT THE TAF SITES
IN THE FIRST 4 HOURS OF THE TAF PERIOD IF THEY HOLD TOGETHER AND WENT
WITH VCTS AND A CB GROUP. BETWEEN 4Z AND AROUND 12Z...WENT WITH VCSH
AND A CB CLOUD GROUP AS A LULL IS ANTICIPATED BEFORE THE COLD FRONT
REACHES CENTRAL KY. THE CHANCE FOR CONVECTION WILL THEN INCREASE...WITH
16Z TO 20Z TIMEFRAME THE BEST FOR ANY CONVECTION ON STATION AT THE
TAF SITES. WINDS SHOULD ALSO SHIFT TO THE NW TO NNW LATE IN THE
PERIOD WITH FROPA AROUND 20Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY
LONG TERM...GV
AVIATION...JP
Hazardous weather outlook, Jun 9, 10:05 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1005 PM EDT MON JUN 9 2008

KYZ058>060-068-069-104-106>114-119-120-101000-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-MARTIN-PIKE-
1005 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING...
WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY.
SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-050>052-101000-
FLEMING-MONTGOMERY-BATH-ROWAN-
1005 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY...WEDNESDAY AFTERNOON AND
EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ079-080-083>088-115>118-101000-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
1005 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING...
WEDNESDAY AFTERNOON AND EVENING...THURSDAY AFTERNOON...AND FRIDAY
THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL/SCHOETTMER

In the hours before

Special weather statement, Jun 10, 12:48 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1248 AM EDT TUE JUN 10 2008

KYZ044-050-051-100530-
FLEMING-BATH-MONTGOMERY-
1248 AM EDT TUE JUN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING...NORTHWESTERN
BATH...AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES THROUGH 130 AM
EDT TUESDAY MORNING...

AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED STRONG THUNDERSTORM LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF NEPTON TO COWAN TO 7 MILES WEST OF
SHARPSBURG...MOVING NORTHEAST AT 38 MPH.

THE STORMS WILL BE NEAR REYNOLDSVILLE AROUND 100 AM EDT...PECKS RIDGE
AROUND 105 AM EDT...WYOMING AROUND 110 AM EDT...TILTON AROUND 115 AM
EDT...AND RINGOS MILLS AROUND 120 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM
Special weather statement, Jun 10, 1:08 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 AM EDT TUE JUN 10 2008

KYZ050-058>060-069-111-100600-
MONTGOMERY-MENIFEE-POWELL-ESTILL-LEE-JACKSON-
108 AM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MONTGOMERY AND
WESTERN MENIFEE AND POWELL AND ESTILL AND NORTHWESTERN LEE AND NORTH
CENTRAL JACKSON COUNTIES THROUGH 200 AM EDT TUESDAY MORNING...

AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A STRONG THUNDERSTORM LOCATED NEAR BLANTON FLATS...MOVING
NORTHEAST AT 33 MPH.

THIS STORM WILL BE NEAR WAGERSVILLE AROUND 115 AM EDT...DOE CREEK
AROUND 120 AM EDT...PITTS AROUND 125 AM EDT...FITCHBURG AROUND 130 AM
EDT...AND KNOWLTON AROUND 135 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM
Special weather statement, Jun 10, 1:15 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
115 AM EDT TUE JUN 10 2008

KYZ079-080-083-084-100600-
PULASKI-LAUREL-WAYNE-MCCREARY-
115 AM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM TO AFFECT EASTERN PULASKI...SOUTHWESTERN
LAUREL...EASTERN WAYNE AND WESTERN MCCREARY COUNTIES THROUGH 200 AM
EDT TUESDAY MORNING...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRIFFIN...MOVING
NORTHEAST AT 36 MPH.

THIS STORM WILL BE NEAR SLAVENS AROUND 120 AM EDT...RITNER AROUND 125
AM EDT...DELTA AROUND 130 AM EDT...PARKERS LAKE AROUND 135 AM
EDT...AND GREENWOOD AROUND 140 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM
Special weather statement, Jun 10, 1:25 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EDT TUE JUN 10 2008

KYZ080-085-086-116-100630-
LAUREL-WHITLEY-CLAY-KNOX-
125 AM EDT TUE JUN 10 2008

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN CLAY...
SOUTHEASTERN LAUREL...WESTERN KNOX...AND WHITLEY COUNTIES THROUGH
230 AM EDT TUESDAY MORNING...

AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR MOUNTAIN
ASH...MOVING NORTHEAST AT 36 MPH. ADDITIONAL STRONG STORMS WERE
MOVING NORTHEAST OUT OF TENNESSEE.

THIS STORM WILL BE NEAR EMLYN AROUND 130 AM EDT...YADEN AROUND 135 AM
EDT...PERKINS AROUND 140 AM EDT...PERMON AROUND 145 AM EDT...AND
INDIAN CREEK AROUND 150 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jun 10, 1:47 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
147 AM EDT TUE JUN 10 2008

KYZ104-106-108-109-100630-
ELLIOTT-MORGAN-MAGOFFIN-WOLFE-
147 AM EDT TUE JUN 10 2008

...A STRONG THUNDERSTORM TO AFFECT ELLIOTT...MORGAN...NORTHWESTERN
MAGOFFIN...AND EASTERN WOLFE COUNTIES THROUGH 230 AM EDT TUESDAY
MORNING...

AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM LOCATED NEAR UPPER GILMORE...MOVING
NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR STACY FORK AROUND 155 AM EDT...GORDON FORD
AROUND 200 AM EDT...COTTLE AROUND 205 AM EDT...LENOX AROUND 210 AM
EDT...AND STEELE AROUND 215 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM
Special weather statement, Jun 10, 2:05 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
205 AM EDT TUE JUN 10 2008

KYZ085>087-116-117-100700-
WHITLEY-CLAY-LESLIE-KNOX-BELL-
205 AM EDT TUE JUN 10 2008

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN CLAY...
LESLIE...EASTERN KNOX...SOUTHEASTERN WHITLEY...WESTERN BELL COUNTIES
THROUGH 300 AM EDT TUESDAY MORNING...

AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR
FRAKES...MOVING NORTHEAST AT 37 MPH. ADDITIONAL THUNDERSTORMS WERE
MOVING NORTHEAST OUT OF TENNESSEE AS WELL.

THESE STORMS WILL BE NEAR WHEELER AROUND 210 AM EDT...TROSPER AROUND
215 AM EDT...FLAT LICK AROUND 220 AM EDT...OLD FLAT LICK AROUND 225
AM EDT...AND DEWITT AROUND 230 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:43 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry32 min
Jun 10, 12:02 AM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley28 min
Jun 10, 12:22 AM EDTSevere Thunderstorm WarningJKLClay, Knox23 min
Jun 10, 12:30 AM EDTSevere Thunderstorm WarningJKLLaurel, Whitley30 min
Jun 10, 12:45 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley, Perry30 min
Jun 10, 12:59 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle31 min
Jun 10, 1:13 AM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Wolfe32 min
Jun 10, 1:30 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley30 min
Jun 10, 1:44 AM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin31 min
Jun 10, 1:56 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel34 min
Jun 10, 1:59 AM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe31 min
Jun 10, 2:08 AM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan37 min
Jun 10, 2:13 AM EDTSevere Thunderstorm WarningJKLClay, Knox32 min
Jun 10, 2:29 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley31 min
Jun 10, 2:39 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Owsley, Whitley4 hr
Jun 10, 4:02 AM EDTAreal Flood AdvisoryJKLBath, Estill, Jackson, Laurel, Lee, Menifee and 6 more3 hr
Jun 10, 4:00 PM EDTSevere Thunderstorm WarningJKLPike30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.